I have been on bupropion, off and on, for nearly 3 years, mostly for ADHD. This medication treats my symptoms of inattention, though it does somewhat exasperate my anxiety symptoms at times. That said, I have tried to go off of it, experience withdrawal symptoms, and once those end, I get "depressed". Not the gloom and doom type of depression, but I get very lethargic and feel unmotivated. My problem is, it gives me acne. Within one day of the first dose, my acne returns. This is extremely frustrating and no amount of staying hydrated, using topical acne medications, moisturizing, etc. will control it. My skin just looks horrible when I'm on this medication. I feel so much better, am more productive, and it makes my other ADHD medication more effective and increases its duration of effect. What can I do, if anything, to control the acne side effect or is this something I will just have to live with. Will it go away? Is it the manufacture and if so could requesting a different manufacture help? Thanks!
How do I deal with acne on bupropion?
Question posted by 32amrak on 23 Jan 2019
Last updated on 22 February 2020 by sienna0119
i’m kind of in the same boat... was on bupropion IR about two years ago but stopped due to the horrible acne on my chest. i’ve never had acne in my life. i started bupropion again but did the SR this time & less than a week in, my chest looks horrible. :( but i feel great... both manufacturers have been Sandoz as this seems to be the only brand that works for me... do you know who the mfg is for yours?
Hi! There are very few references to bupropion causing acne but apparently it has been reported rarely. Nothing about how to treat it.
This should be reported to your doctor and the FDA:
Just a thought... have you consulted a dermatologist about this problem?
Best regards and I hope you can find a solution.
I’m on day 6 of bupropion & my skin is breaking out like crazy. I was wondering if yours ever subsided or did you stop taking the medication?
If you consider the acne to be severe, this is a side effect that the manufacturer requires that your Doctor be notified. What dosage of bupropion are you on? Is it extended or sustained release?
Take care for now and all the best.
- Bupropion uses and safety info
- Bupropion information for Healthcare Professionals (includes dosage details)
- Side effects of Bupropion (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.